Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Suffer from loss of libido and erectile dysfunction. Testosterone, free T and FSH are quite low. Cause?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Hi Doctor,

I am 25 Year old male suffering from loss of libido and erectile dysfunction. Have got checked my testosterone, LH, FSH and free testosterone. My Testosterone, free T and FSH are quite low. I have attached my LAB results. My medical history is Relapsing Remitting MS and I am on Avonex.

What could be the reason for this? Is this MS or Avonex?

Also, what are the treatment options available to me? My endo says not to go with TRT as I am young and prescribed Fertomid. Is Fertomid 25mg (Clomiphene) safe considering I have MS? Are there other safer options available to me instead of Fertomid ?

Need your advice.
Posted Wed, 14 Aug 2013 in Multiple Sclerosis
Answered by Dr. Sudhir Kumar 1 hour later

Thank you for posting your query.

First of all, I would like to reassure you that low levels of testosterone are not related to either avonex (interferon injections). I agree that loss of libido and erectile dysfunction do occur in patients with MS, especially in those with spinal cord involvement, and those who also have depression. However, lowering of testosterone level is not seen.

So, in my opinion, we are dealing with two distinct problems, RRMS and hypogonadism. We should continue the avonex injections to prevent the relapses of MS in future.

Regarding the choice of clomiphene over testosterone replacement therapy (TRT), I leave the decision to endocrinologist, but I would like to point out that clomiphene is a well established treatment to stimulate endogenous testosterone production.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Follow-up: Suffer from loss of libido and erectile dysfunction. Testosterone, free T and FSH are quite low. Cause? 41 minutes later
Hi Doctor,

Thanks for your advice

Yes I do have spinal cord lesions. I have few more questions:

1. Does fertomid has good safety profile cobsidering I have MS? My endo said he has not treated MS patients with fertmoid and TRT. So I wanted second opinion as my neurologist is out of India

2. What would you advice to me? Condlsidering my symptoms? How would you treat such symptoms in MS patient like me? Loss of libido and ED.

3. Is there any natural approach I can try?
Answered by Dr. Sudhir Kumar 5 minutes later
Thank you for getting back.

As I mentioned, the treatment for MS would be with avonex, if it is preventing the relapses. Also, the current symptoms are unrelated to avonex.

Secondly, the treatment for low testosterone would be same in patients with or without MS. So, you can tell your endocrinologist to treat it the way he would treat in a patient without MS.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor